Louisiana, 2013Tornado and Damaging Winds in Louisiana, April 11, 2013
April 11, 2013 · NWS LIX · 7 events in 2 counties and zones
A strong cold front triggered a squall line that moved across southeast Louisiana and southern Mississippi during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $136,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front triggered a squall line that moved across southeast Louisiana and southern Mississippi during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 6:20 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 11, 6:20 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CDT THU APR 11 2013
.UPDATE...
.SOUNDING DISCUSSION...
MISSING WIND DATA IN THE LOWER LEVELS...LOST PTU AND FLIGHT
TERMINATED AT 240 MB. A MODERATE SOUTHERLY FLOW IN THE LOWEST
LEVELS WITH A MODERATE SOUTHWESTERLY FLOW IN PLACE ALOFT. A MOIST
AND UNSTABLE SOUNDING WITH A PW OF 1.61 INCHES AND AN LI OF -3.8.
A CAP IN PLACE ABOVE 675 MB. AN OVERCAST STRATUS CLOUD DECK IN
PLACE ABOVE 1400 FEET ASL WHERE DEW POINT DEPRESSIONS ARE AROUND
ZERO DEGREES.
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT THU APR 11 2013/
SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER CENTRAL ILLINOIS WITH A
COLD FRONT EXTENDING SOUTHWARD ROUGHLY ALONG THE MISSISSIPPI RIVER
TO NEAR NATCHEZ AND THEN THROUGH SOUTHWEST LOUISIANA. A BROAD
AND NEARLY CONTINUOUS BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
IS LOCATED ALONG AND BEHIND THE FRONT. ISOLATED TO SCATTERED
SHOWERS DEVELOPING AHEAD OF THE FRONT ACROSS SOUTHEAST LOUISIANA.
ROUGHLY A 20 DEGREE GRADIENT ACROSS THE FRONT WITH TEMPS IN THE
LOW TO MID 70S AHEAD OF THE FRONT AND IN THE MID 50S IMMEDIATELY
BEHIND THE FRONT.
LOCALLY...TEMPERATURES STILL SITTING IN THE LOW TO MID 70S AS THE
FRONT HAS NOT YET REACHED EVEN THE NORTHWESTERN MOST PORTIONS OF
THE AREA. MOISTURE AXIS EXTENDS FROM CENTRAL GULF THROUGH LOCAL AREA
AND INTO CENTRAL/NORTHERN MISSISSIPPI WITH LOCAL DEWPOINTS STILL
IN THE UPPER 60S AND LOWER 70S.
DISCUSSION...
AN UPPER LEVEL LOW IS LOCATED OVER NEBRASKA WITH TROUGH AXIS
EXTENDING SOUTHWESTWARD INTO CENTRAL TEXAS. THE LOW WILL CONTINUE
TO CRAWL NORTHEASTWARD AND AS IT DOES SO A SECONDARY SHORT WAVE
ROTATING AROUND THE LOW WILL FINALLY KICK START THE FRONT/S
MOVEMENT THIS MORNING. THE FRONT WILL TRAVERSE THE LOCAL AREA
THROUGHOUT THE DAY TODAY...BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
SPC CONTINUES TO INDICATE A SLIGHT RISK OF SEVERE WEATHER ACROSS
THE REGION TODAY...WITH THE AREA OF HIGHEST RISK BEING GENERALLY
ALONG AND EAST OF A LINE FROM HOUMA TO MANDEVILLE TO BOGALUSA...
AND ESPECIALLY ACROSS THE MISSISSIPPI GULF COAST. THE FRONT WILL
NOT REACH THESE AREAS UNTIL LATER IN THE MORNING OR EARLY
AFTERNOON...WHEN DAYTIME HEATING WILL HAVE HAD A CHANCE TO
DESTABILIZE THE ATMOSPHERE A BIT MORE THAN IN AREAS TO THE WEST.
AS THE FRONT PROGRESSES EASTWARD...A SQUALL LINE IS STILL
FORECAST TO DEVELOP ALONG THE FRONT. THE MAIN THUNDERSTORM THREAT
WILL BE DAMAGING WIND GUSTS...ESPECIALLY IN ANY BOWING SEGMENTS
THAT DEVELOP ALONG THE LINE. WHILE WINDS ARE EXPECTED TO BECOME
UNIDIRECTIONAL THROUGH THE COLUMN AS THE FRONT APPROACHES...THERE
WILL STILL BE SOME SPEED SHEAR WHICH MAY RESULT IN A FEW ROTATING
STORMS. THUS...STRONGER UPDRAFTS WITH LARGE HAIL AND AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT.
IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
MAY ALSO BECOME AN ISSUE IN SOME PLACES. RAINFALL TOTALS ARE
GENERALLY EXPECTED IN THE 2 TO 3 INCH RANGE...THOUGH SOME HIGHER
TOTALS WILL ALSO BE POSSIBLE. FLASH FLOOD GUIDANCE REMAINS HIGH
DUE TO DRY SOIL CONDITIONS AND GENERALLY LOW RIVER LEVELS.
WHILE NUISANCE TYPE STREET FLOODING MAY BE POSSIBLE WITH SOME OF
THE HEAVIER THUNDERSTORMS...THESE IMPACTS ARE EXPECTED TO BE
GENERALLY MINIMAL AND LOCALIZED. THUS NO FLASH FLOOD WATCH WILL BE
ISSUED.
THUNDERSTORM THREATS WILL COME TO AN END FROM WEST TO EAST AS THE
FRONT CLEARS THE AREA. THE FRONT SHOULD BE APPROACHING THE
EASTERN EDGE OF THE FORECAST AREA BY MID EVENING.
HIGH PRESSURE BUILDS INTO THE AREA BRIEFLY FOR FRIDAY BUT WILL
QUICKLY SHIFT EASTWARD ON SATURDAY WITH WINDS BECOMING EASTERLY
BY SATURDAY AFTERNOON AND SOUTHEASTERLY BY SATURDAY NIGHT. THIS
WILL BRING ANOTHER MOIST AIR MASS INTO THE AREA FOR THE SECOND
HALF OF THE WEEKEND AND INTO NEXT WEEK. AN UPPER SHORT WAVE MOVING
INTO THE MIDDLE MISSISSIPPI VALLEY IS EXPECTED TO HELP FIRE OFF
SOME CONVECTION SUNDAY...AND HAVE BUMPED POPS UP BY ABOUT 10
PERCENT INTO THE 40 TO 50 PERCENT RANGE...WHICH IS STILL SLIGHTLY
LOWER THAN THE MAV GUIDANCE. LINGERING MOISTURE IN THE AREA WILL
CONTINUE TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MOST OF NEXT WEEK...WITH THE NEXT FRONTAL
SYSTEM EXPECTED TO IMPACT THE AREA LATE IN THE WEEK.
AVIATION...
LOWERED CIGS ARE IN PLACE WITH IFR TO LIFR RANGE IN ADVANCE OF THE
SHRA/TSRA AND COLD FRONT THROUGH MORNING. HAVE TIMED A 4 HOUR
TEMPO PERIOD OF TSRA WITH STRONG WIND GUSTS BASED ON A CONSENSUS
OF THE GLOBAL AND REGIONAL/LOCAL WRF/NMM MODELS...STARTING AROUND
KBTR- KMCB 11-13Z...KHUM-KHDC AROUND 15Z...KASD-KMSY 16Z...AND
KGPT AROUND 19Z. CONDITIONS SHOULD IMPROVE TO MVFR WITH SOME
LINGERING SHRA AFTER THE COLD FRONT PASSES...THEN CLEARING WILL
OCCUR 00-03Z FRIDAY.
MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE COASTAL
WATERS DUE TO THE TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT. THE
COLD FRONT WILL MOVE ACROSS THE WATERS TODAY. WITH PERSISTENT
ONSHORE FLOW WILL RESULT IN SOMEWHAT ABOVE NORMAL TIDE LEVELS...IN
THE RANGE OF 1 TO 1.5 FEET ABOVE NORMAL.
AFTER THE FRONTAL PASSAGE...COLD AIR ADVECTION WILL SHORT BE LIVED
BUT 1000 TO 700MB THICKNESS LAYER WILL LOWER ABOUT 20 TO 30M FROM
THIS EVENING THROUGH 18Z FRIDAY. THIS FEATURE WILL ALLOW BOUNDARY
LAYER WINDS OF 20 TO 22 KNOTS TO MIXED DOWN TO SEA SURFACE LATER
THIS AFTERNOON THROUGH FRIDAY MORNING. HIGH PRESSURE WILL BUILD OVER
THE REGION FOR THE END OF THE WEEK...AND THEN SHIFT EAST DURING THE
LATTER HALF OF THE WEEKEND.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SLIGHT RISK OF SEVERE WEATHER TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 44 75 47 / 100 10 0 0
BTR 72 47 76 50 / 100 10 0 0
ASD 76 47 76 48 / 100 20 0 0
MSY 76 53 74 57 / 90 20 0 0
GPT 74 51 76 50 / 100 30 0 0
PQL 77 51 76 47 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Apr 11, 8:53 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT THU APR 11 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-120300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
953 AM CDT THU APR 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY...THOUGH THE
AREA OF HIGHEST RISK WILL GENERALLY BE ALONG AND EAST OF A LINE
FROM HOUMA TO MANDEVILLE TO BOGALUSA. THE MAIN THREAT FROM ANY
SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS.
HOWEVER...ISOLATED LARGE HAIL AND A TORNADO OR TWO CANNOT BE
RULED OUT.
IN ADDITION TO THE THREAT OF SEVERE WEATHER...A FEW STORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL. SIGNIFICANT FLASH FLOODING IS NOT
EXPECTED. HOWEVER...SOME NUISANCE STREET FLOODING WILL BE
POSSIBLE WITH THE HEAVIER THUNDERSTORMS.
STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL OPEN GULF WATERS BEYOND LAKE BORGNE AND THE
MISSISSIPPI SOUND. FOR THE TIDAL LAKES AND MISSISSIPPI SOUND...A
SMALL CRAFT ADVISORY WILL TAKE EFFECT AT NOON TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL
WATERS THROUGH MID MORNING FRIDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY
THROUGH WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY AS A COLD FRONT BRINGS
A RISK OF SEVERE WEATHER TO THE AREA.
In the hours before
Special weather statement, Apr 11, 8:31 AM CST, 2 hours 37 minutes before
LAZ034-035-MSZ068-111530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
931 AM CDT THU APR 11 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHEAST OF PALMETTO...OR
ABOUT 9 MILES WEST OF BATCHELOR...MOVING NORTHEAST AT 45 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BATCHELOR...LETTSWORTH...FORT ADAMS AND DOLOROSA
THE PRIMARY THREAT FROM THESE STORMS IS PEA SIZE HAIL. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 8:46 AM CST, 2 hours 22 minutes before
LAZ034-035-MSZ068-111515-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CDT THU APR 11 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF SIMMESPORT...OR ABOUT
3 MILES NORTHEAST OF LETTSWORTH...MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORT ADAMS AND WOODVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 8:58 AM CST, 2 hours 10 minutes before
LAZ046>048-111545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 AM CDT THU APR 11 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...
AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF CATAHOULA...OR
ABOUT 22 MILES SOUTHWEST OF PLAQUEMINE...MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PLAQUEMINE...ADDIS...BRUSLY...GARDERE...PORT ALLEN...OAK
HILLS PLACE...BATON ROUGE AIRPORT...WESTMINSTER AND BATON ROUGE
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 9:19 AM CST, 1 hour 49 minutes before
LAZ046>048-111545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1019 AM CDT THU APR 11 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...
AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF PLAQUEMINE...MOVING
NORTHEAST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PLAQUEMINE...ADDIS...BRUSLY...GARDERE...PORT ALLEN...BATON
ROUGE AIRPORT...WESTMINSTER...OAK HILLS PLACE AND BATON ROUGE
THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 9:32 AM CST, 1 hour 36 minutes before
LAZ037-046>050-056>058-111630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT THU APR 11 2013
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...WEST BATON
ROUGE PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...EAST BATON
ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...
AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BAKER TO 11 MILES WEST OF
NAPOLEONVILLE...MOVING NORTHEAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GARDERE...BATON ROUGE...WHITE CASTLE...WESTMINSTER...CARVILLE...OAK
HILLS PLACE...PAINCOURTVILLE...GREENWELL SPRING...GEISMER...PRIDE...
WATSON...DONALDSONVILLE...DENHAM SPRINGS...PRAIRIEVILLE...GONZALES...
WALKER...SORRENTO...CONVENT...LIVINGSTON...LUTCHER...GRAMERCY...
WHITEHALL...MONTPELIER...KILLIAN AND GREENSBURG
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS UP TO 35 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 10:31 AM CST, 37 minutes before
LAZ037-039-040-050-059>061-065-071-072-111730-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1131 AM CDT THU APR 11 2013
...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
TERREBONNE PARISH...ST. HELENA PARISH...LIVINGSTON PARISH...UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST. TAMMANY PARISH...
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON
PARISH...ST. CHARLES PARISH...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM AMITE TO 8 MILES SOUTH OF
THIBODAUX...MOVING EAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KILLIAN...INDEPENDENCE...SPRINGFIELD...GRAY...TICKFAW...BAYOU CANE...
HAMMOND...PONCHATOULA...WILMER...ROBERT...RACELAND...MATHEWS...
LOCKPORT...HAHNVILLE...NORCO...FOLSOM...NEW SARPY...DES ALLEMANDS...
FRANKLINTON...BOUTTE...DESTREHAN...ENON...MADISONVILLE...WAGGAMAN...
METAIRIE...MANDEVILLE...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...
HARAHAN...COVINGTON...AVONDALE AND ABITA SPRINGS
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS UP TO 35 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Thunderstorm Wind, Washington
- When
- April 11, 11:08 AM CST
- Where
- Washington County, Franklinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -90.150
Power lines were blown down in Franklinton.
Thunderstorm Wind, St. Tammany
- When
- April 11, 11:25 AM CST
- Where
- St. Tammany County, 2.93 mi WSW of Blond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 30.579, -90.163
Several trees were blown down between Folsom and Covington.
Tornado, St. Tammany
- When
- April 11, 12:05 PM CST to 12:14 PM CST
- Where
- St. Tammany County, 2.25 mi SE of Oaklawn to 1.44 mi W of St Joe
- Rating
- EF1
- Path length
- 8.76 mi
- Path width
- 120 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.278, -89.892
A weak tornado touched down about 3 miles southeast of Lacombe and continued on a fairly continuous path to 2 miles east of Slidell Airport. Several large trees were snapped or uprooted, large tree limbs were snapped and power lines were knocked down by fallen trees and limbs. Minor to moderate roof damage occurred to several houses, along with some siding blown off and fences blown down. Most of the damage was in the EF0 range with isolated low end EF1 damage. Estimated maximum path width 120 yards, estimated peak wind speed 88 mph.
Thunderstorm Wind, Washington
- When
- April 11, 12:08 PM CST
- Where
- Washington County, Angie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.970, -89.800
Roof damage was reported to one home in Angie.
Thunderstorm Wind, Washington
- When
- April 11, 12:08 PM CST
- Where
- Washington County, 3.6 mi NE of Price
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.750, -89.971
Several trees were blown down near the intersection of Highway 1072 and Highway 60.
Thunderstorm Wind, Washington
- When
- April 11, 12:18 PM CST
- Where
- Washington County, Pine
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.900, -90.020
A roof was blown off of a house in Pine.
Thunderstorm Wind, St. Tammany
- When
- April 11, 12:21 PM CST
- Where
- St. Tammany County, Pearl River
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.380, -89.750
Several trees were blown down on the west side of the town of Pearl River.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornadoes and Damaging Winds in Alabama, April 11, 20132 injured · EF2 · 18 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Kentucky, April 11, 2013$101,000 · 83 kt wind · 11 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
- Ice Storm in Minnesota, April 11, 20132 injured · $20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435734, 435727, 435731, 435733, 435735, 435736, 435737.